Recurrent Yeast Infection Birth Control Pill

Can A Yeast Infection Be Caused By Taking Birth Control Pills

Good day, Eric Bakker, naturopath, authorof Candida Crusher with a female FAQ. Erik, can yeast infections be caused by takingbirth control pills? That's an interesting question. Estrogen hasa particular effect on helping to increase the proliferation of Candida in the body.And it will do so by a couple of different mechanisms. One theory with why yeast infectionscan increase at certain parts of the cycle, for example, is because estrogen can be heightenedpremenstrually, which will change the lining of the vagina so the mucous will change andthe secretions will become thicker which allows more of a breeding ground for Candida andbacteria.

One theory I've been reading is some expertsbelieve that it's the delicate balance between estrogen and progesterone that is a thingwith Candida proliferation at certain parts of the cycle. Estrogen and progesterone arebalanced quite finely in the body. When this balance becomes disturbed, it can allow foran increase in opportunistic Candida. Now you can understand why many women experiencemore vaginal discomfort and yeast infection just before their period. And also many womenduring perimenopause and menopause but also women who take the pill, Estradiol or syntheticestrogen, can also experience an increased incidence of a yeast infection. I've seenmany women who begin taking the pill at a

young age and then develop yeast infections.I also see many women who begin taking hormone replacement therapy and start noticing yeastinfections. And also when they stop these pills, of course, they're going to get a changein estrogen level. Any time you begin taking a hormonal druglike this or cease taking it, you may notice some changes occurring there. Yes, the birthcontrol is certainly linked up with an increased incidence of Candida albicans. I hope thatanswers your question.

Leave a Reply